Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 41, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at May 29, 2012, 7:32 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 7:32 PM EDT (23:32 UTC)
- Expired
- May 30, 2012, 4:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
934 WHUS73 KDTX 292332 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 732 PM EDT TUE MAY 29 2012 ...GUSTY WINDS AND SAGINAW BAY WILL PERSIST THROUGH THE EVENING... .GUSTY WEST WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING IN THE WAKE OF A COLD FRONT. COOLER AIR WILL SPILL INTO THE REGION TOMORROW...WITH NORTHWEST WINDS GUSTING ONCE AGAIN TO JUST UNDER SMALL CRAFT ADVISORY CRITERIA BUT LIKELY BUILDING WAVES TOWARD HEADLINE CRITERIA TOWARD WEDNESDAY EVENING OVER SOUTH SECTIONS OF LAKE HURON. LIGHTER WINDS ARE EXPECTED ON THURSDAY AS SURFACE HIGH PRESSURE PASSES OVER THE REGION. LHZ421-422-300800- /O.NEW.KDTX.SC.Y.0041.120529T2332Z-120530T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 732 PM EDT TUE MAY 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT WEDNESDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EDT TUESDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT TUESDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
238 WHUS73 KDTX 300807 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 407 AM EDT WED MAY 30 2012 ...INCREASING WAVES TONIGHT... .GUSTY NORTHWEST WINDS WILL EMERGE AGAIN FROM LATE MORNING INTO THE AFTERNOON AS DAYTIME MIXING INCREASES AND COOLER AIR FUNNELS ACROSS THE WARMING WATERS. GUSTS MAY BRIEFLY APPROACH SMALL CRAFT ADVISORY CONDITIONS NEAR THE SHORELINES AND OVER SAGINAW BAY BEFORE SUBSIDING AROUND SUNSET. WAVE CONDITIONS WILL BECOME MORE UNSETTLED ACROSS SOUTHERN LAKE HURON LEADING TO BUILDING WAVE HEIGHTS INTO WEDNESDAY NIGHT. THIS WILL NECESSITATE A SMALL CRAFT ADVISORY FOR NEARSHORE WATERS INCLUDING OUTER SAGINAW BAY FROM LATE THIS EVENING THROUGH EARLY THURSDAY. HIGH PRESSURE BUILDING ACROSS THE REGION WILL ALLOW WAVES TO DIMINISH AND BRING LIGHTER WINDS AND LOWER WAVES ON THURSDAY. THERE IS THE POTENTIAL FOR NORTHERLY WINDS TO INCREASE FRIDAY AND FRIDAY NIGHT AS A STRENGTHENING LOW PRESSURE SYSTEM TRACKS FROM THE OHIO VALLEY TO SOUTHERN ONTARIO. THIS MAY RESULT IN A PERIOD OF UNSETTLED MARINE CONDITIONS DURING THIS TIME. LHZ421-302030- /O.EXP.KDTX.SC.Y.0041.000000T0000Z-120530T0800Z/ /O.NEW.KDTX.SC.Y.0042.120531T0400Z-120531T1400Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY- 407 AM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-300915- /O.EXP.KDTX.SC.Y.0041.000000T0000Z-120530T0800Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 407 AM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LHZ441>443-302030- /O.NEW.KDTX.SC.Y.0042.120531T0400Z-120531T1400Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 407 AM EDT WED MAY 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at May 29, 7:01 PM EDT, 31 minutes earlier.
Area forecast discussion, May 29, 7:01 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 701 PM EDT TUE MAY 29 2012 .AVIATION... //DISCUSSION... THE GUSTINESS TO THE WESTERLY WINDS WILL SUBSIDE AROUND 00Z AS THE DIURNAL HEATING CYCLE CONTINUES TO WANE. CLOUDS WILL ALSO DIMINISH. A WEAKENING COLD FRONT WILL SLIDE ACROSS CNTRL AND SRN LOWER MI ON WEDNESDAY. COLD AIR ALOFT AND AN INCREASE IN MOISTURE ABOVE 4K FT WILL LEAD TO INCREASING CLOUDS AFTER 12Z...BECOMING A BKN TO OVC CLOUD DECK BASED BETWEEN 5K AND 6K FT BY LATE MORNING OR EARLY AFTERNOON. //DTW THRESHOLD THREATS... * NONE && .PREV DISCUSSION...ISSUED 351 PM EDT TUE MAY 29 2012 SHORT TERM...TONIGHT DEEPER MIXING BEHIND A COLD FRONT HAS ALLOWED DRIER AIR TO MIX DOWN THROUGH THE LOWER LEVELS OF THE ATMOSPHERE...AND HAS ESSENTIALLY ERODED AWAY THE LOW CLOUDS THAT WERE OVER THE AREA AT THE START OF THE MORNING. THIS HAS ALSO ALLOWED SURFACE DEWPOINTS TO DROP BACK DOWN INTO THE 40S...MAKING FOR A MUCH MORE COMFORTABLE AFTERNOON. UPPER LOW SEEN ON WATER VAPOR SPINNING OVER LAKE SUPERIOR WILL TRACK EAST FOR THE REMAINDER OF TODAY AND TONIGHT. THIS WILL SEND AN ADDITIONAL SURGE OF COLD AIR DOWN INTO LOWER MICHIGAN LATE TONIGHT...WHICH WILL ALLOW CLOUDS OVER MINNESOTA AND NORTHERN WISCONSIN TO SLIDE DOWN INTO THE AREA LATE. TEMPERATURES TONIGHT WILL BE RUN ABOUT 15 TO 20 DEGREES COOLER THAN LAST NIGHT...WITH MIN TEMPERATURES IN THE UPPER 40S TO LOWER 50S. LONG TERM... WEDNESDAY THROUGH NEXT TUESDAY THE PASSAGE OF THE UPPER LEVEL LOW FROM OVER LAKE SUPERIOR TODAY INTO QUEBEC WILL PULL THE MAIN COLD FRONT THROUGH LOWER MICHIGAN BY WEDNESDAY MORNING. OBSERVATIONS TODAY OVER NORTHERN ONTARIO DEPICT THE POTENT NATURE OF COLD ADVECTION EXPECTED BEHIND THE SYSTEM WITH A 3 PM OBSERVATION AT PICKLE LAKE/CYPL REPORTING 36 DEGREES WITH A MIX OF RAIN AND SNOW. MODEL DEPICTIONS THEN LOOK VERY CREDIBLE IN THEIR DEPICTION OF LOW LEVEL COLD ADVECTION STRONG ENOUGH TO TAKE 850 MB TEMPS DOWN FROM AN AVERAGE OF 15C TODAY TO NO BETTER THAN 4C BY WEDNESDAY EVENING AND EVEN CLOSE TO 0C IN CENTRAL LOWER MICHIGAN. THE SHORT WAVE TRAILING THE MAIN UPPER LOW WILL ALSO REINFORCE COLDER AIR ALOFT MARKED BY 500 MB TEMPS DROPPING A DEGREE OR TWO BELOW THE NORMAL VALUE OF -15C FOR MAY 30TH. THIS MAKES THE ADDITION OF A SMALL CHANCE OF SHOWERS IN THE PREVIOUS FORECAST ISSUANCE A MOVE IN THE RIGHT DIRECTION SUPPORTED BY SIMILAR OBSERVATIONS TODAY OVER THE UPPER MIDWEST. THE COLD ADVECTION COMBINED WITH A FEW LIGHT SHOWERS AND CONSIDERABLE CLOUD COVER WILL CONFINE MAX TEMPS TO THE 60S ALL AREAS EXCEPT THE FAR SOUTH WHERE ARRIVAL OF THE COLDER AIR WILL BE LATE ENOUGH FOR READINGS TO TOUCH 70. THIS WILL SET UP WEDNESDAY NIGHT FOR CHILLY MIN TEMPS CLOSE TO 15 DEGREES BELOW NORMAL AS HIGH PRESSURE SETTLES OVERHEAD. LATE ARRIVING HIGH CLOUDS WILL BE THE ONLY THING IN THE WAY OF MIN TEMPS REACHING THE UPPER 30S IN THE COLDER SECTIONS OF THE INTERIOR THUMB. THE LATE ARRIVING HIGH CLOUDS WEDNESDAY NIGHT INTO THURSDAY MORNING WILL SPREAD OVERHEAD IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM DEVELOPING OVER THE PLAINS. THE SHORT WAVE THAT WILL DRIVE THE DEVELOPMENT IS SHOWN TODAY CUTTING UNDER THE UPPER LEVEL RIDGE OVER WESTERN CANADA FROM THE PACIFIC NORTHWEST. THIS WAVE WILL THEN INTERACT WITH THE FRONTAL ZONE LEFT BEHIND OVER THE PLAINS AND MIDWEST. THE 12Z MODEL RUNS CONTINUE TO REFINE THE DETAILS OF CYCLOGENESIS OVER THE MIDWEST THURSDAY BUT ARE IN GENERAL AGREEMENT WITH THE IDEA OF SPREADING RAIN INTO SE MICHIGAN DURING THE AFTERNOON. WHERE THERE ARE DIFFERENCES IN TIMING, PREFER TO LEAN THE FORECAST TOWARD THE SLOWER SOLUTIONS GIVEN HOW SURFACE CYCLOGENESIS IS SHOWN TO FEED BACK INTO DEEPENING OF THE WAVE ALOFT. THIS ALSO ALLOWS ROOM TO CORRECT FOR ANY EXTRA SURFACE PRESSURE FALLS DUE TO THE HEAVY RAINFALL NORTH OF THE FRONT AND SURFACE LOW TRACK. AFTER THAT, EVEN WITH SLOWER SOLUTIONS IT WILL BE DIFFICULT TO AVOID HIGHER POPS AS THE SYSTEM WILL LIKELY SPREAD RAIN OVER MUCH OF SE MICHIGAN THURSDAY NIGHT THROUGH FRIDAY. THE MAIN QUESTION THEN WILL BE WITH THE TRACK OF THE SURFACE LOW AND THE RESULTING IMPACT ON TEMPERATURE. THE 12Z NAM AND ECMWF ARE IN GOOD AGREEMENT WITH A TRACK TO OUR SOUTH AND EAST THAT WOULD LIKELY FORCE TEMPERATURES TO STRUGGLE TO REACH THE 60S. THE GFS OFFERS A TRACK MORE OVERHEAD OR TO OUR WEST BUT THIS IS MORE DUE TO A STRONG OCCLUSION THAT WOULD ALSO KEEP ANY MILDER AIR TO OUR SOUTH AND EAST. ALL OF THESE SOLUTIONS THEN LEAD INTO A CLOSED UPPER LOW THAT KEEPS THE WEATHER UNSETTLED OVER OUR AREA THROUGH SATURDAY BUT WITH ENOUGH PROGRESSION FOR IMPROVEMENT DURING SUNDAY AND INTO EARLY NEXT WEEK. MARINE... GUSTY WEST WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING IN THE WAKE OF A COLD FRONT. GUSTS WILL APPROACH SMALL CRAFT ADVISORY CONDITIONS NEAR THE SHORELINES AND OVER SAGINAW BAY BEFORE SUBSIDING AROUND SUNSET. COOLER AIR WILL SPILL INTO THE REGION TOMORROW...WITH NORTHWEST WINDS GUSTING ONCE AGAIN TO JUST UNDER SMALL CRAFT ADVISORY CRITERIA BUT LIKELY BUILDING WAVES TOWARD HEADLINE CRITERIA TOWARD WEDNESDAY EVENING OVER SOUTH SECTIONS OF LAKE HURON. LIGHTER WINDS ARE EXPECTED ON THURSDAY AS SURFACE HIGH PRESSURE PASSES OVER THE REGION. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....SC SHORT TERM...HLO LONG TERM....BT MARINE.......HLO/BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 29, 4:15 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 415 PM EDT TUE MAY 29 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-301630- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 415 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-301630- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 415 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE... TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES MAY BE NEEDED LATE WEDNESDAY THROUGH EARLY THURSDAY FOR OUTER SAGINAW BAY AND THE NEARSHORE WATERS OF SOUTHERN LAKE HURON. MODERATE NORTHERLY WINDS WILL BRING COLDER AIR OVER THE SOUTHERN PORTION OF LAKE HURON BUILDING WAVES IN EXCESS OF 4 FEET DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HLO/BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:46 AM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 45 min |
| May 29, 1:48 AM EDT | Special Marine Warning | DTX | 52 min | |
| May 29, 10:11 AM EDT | Special Marine Warning | DTX | 37 min | |
| May 29, 10:15 AM EDT | Special Marine Warning | DTX | 41 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.